Alert archive / Tennessee / Frost Advisories in 2008
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 18, 2008, 8:29 PM CDT for 12 counties in Tennessee. It took effect at Oct 19, 2008, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2008, 8:29 PM CDT (01:29 UTC)
- In effect from
- Oct 19, 2008, 4:00 AM CDT
- Expired
- Oct 19, 2008, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 190129 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT SAT OCT 18 2008 TNZ009>011-031>034-065-066-078>080-190930- /O.NEW.KOHX.FR.Y.0002.081019T0900Z-081019T1300Z/ MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 829 PM CDT SAT OCT 18 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...FOR THE EAST PART OF MIDDLE TENNESSEE. PATCHY FROST IS EXPECTED IN THE CUMBERLAND PLATEAU REGION AND EXTREME NORTHEAST MIDDLE TENNESSEE FOR A FEW HOURS EARLY SUNDAY MORNING. OVERNIGHT LOW TEMPERATURES WILL DIP INTO THE MID AND UPPER 30S ON THE PLATEAU AND IN LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. ANY AREA WHICH RECEIVES FROST SUNDAY MORNING WILL BE EXPERIENCING ITS FIRST FROST OF THE SEASON. THIS FROST ADVISORY MEANS THAT PATCHY FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LV
1 follow-up statement
000 WWUS74 KOHX 190830 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT SUN OCT 19 2008 TNZ009>011-031>034-065-066-078>080-191300- /O.CON.KOHX.FR.Y.0002.081019T0900Z-081019T1300Z/ MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 330 AM CDT SUN OCT 19 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... PATCHY FROST IS EXPECTED IN THE CUMBERLAND PLATEAU REGION AND EXTREME NORTHEAST MIDDLE TENNESSEE FOR A FEW HOURS EARLY THIS MORNING. LOW TEMPERATURES WILL DIP INTO THE MID AND UPPER 30S ON THE PLATEAU AND IN LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. ANY AREA WHICH RECEIVES FROST THIS MORNING WILL BE EXPERIENCING ITS FIRST FROST OF THE SEASON. THIS FROST ADVISORY MEANS THAT PATCHY FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:49 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 18, 3:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT SAT OCT 18 2008 .SHORT TERM (TONIGHT-MON NIGHT)... SFC HIGH PRES IN CONTROL TONIGHT. PRES GRAD WL RELAX TO THE NORTHEAST WITH PATCHY FROST PLAT AND EXTREME NORTHEAST TN. WIND SPEEDS SHOULD REMAIN ABV LIGHT REST OF MIDSTATE SO NO FROST MENTION. UPR RIDGE SHIFTS EAST OVR THE MIDSTATE SUN. IT WL BE A LITTLE WARMER WITH LITTLE MOISTURE...SUNNY SKIES. MODELS MOVE SFC HIGH PRES INTO THE APPS SUN NIGHT AND ATM SHOULD DECOUPLE. LOW TEMPS BACK INTO THE LWR/MID 40S...WITH UPR 30S UPPER PLAT. WL CONTINUE TREND FOR INCREASE IN DAYTIME HIGHS MON...BACK INTO THE LWR 70S W OF PLAT. DRY PERIOD THROUGHOUT. .LONG TERM (TUE-SAT)... REINFORCING CANADIAN HIGH PRES EXPECTED TO SWEEP ACR THE GREAT LAKES TUES...WITH PUSH OF MORE DRY AIR INTO THE TN DURING THE DAY. A DRY FRONT. THEN MODELS CONTINUE TO SHOW THE DEVELOPMENT OF DEEP LOW PRES SYS IN THE CENTRAL PLAINS AT MID WEEK. IT WL TAKE SOME TIME TO MOISTEN MID TN AND WL START THE NEXT CHANCE OF RAIN. COULD BE SOME ELEVATED THUNDERSTORMS WED NIGHT/THU AHEAD OF THE FRONT. FRONTAL SYS PUSHES THROUGH WITH ISO TO SCT RW- FRI/SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 68 44 72 / 0 0 0 0 CLARKSVILLE 39 68 42 72 / 0 0 0 0 CROSSVILLE 36 64 37 68 / 0 0 0 0 COLUMBIA 41 69 43 72 / 0 0 0 0 LAWRENCEBURG 41 69 42 72 / 0 0 0 0 WAVERLY 40 68 43 72 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Oct 18, 5:25 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SAT OCT 18 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SAT OCT 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Oct 18, 3:18 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 318 PM CDT SAT OCT 18 2008 TNZ009>011-031>034-065-066-078>080-182230- MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... SPARTA...CROSSVILLE...FAIRFIELD GLADE...MCMINNVILLE... TRACY CITY...ALTAMONT...COALMONT...SPENCER 318 PM CDT SAT OCT 18 2008 ...PATCHY FROST EXPECTED IN THE CUMBERLAND PLATEAU REGION AND EXTREME NORTHEAST MIDDLE TENNESSEE OVERNIGHT... CANADIAN HIGH PRESSURE ACROSS MIDDLE TENNESSEE WILL HELP OVERNIGHT LOW TEMPERATURES FALL INTO THE MID AND UPPER 30S IN THE CUMBERLAND PLATEAU...AND LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. PATCHY FROST IS EXPECTED IN THESE AREAS EARLY SUNDAY MORNING. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 04
Special weather statement, Oct 18, 3:54 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 354 PM CDT SAT OCT 18 2008 TNZ009>011-031>034-065-066-078>080-190500- MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... SPARTA...CROSSVILLE...FAIRFIELD GLADE...MCMINNVILLE... TRACY CITY...ALTAMONT...COALMONT...SPENCER 354 PM CDT SAT OCT 18 2008 ...PATCHY FROST EXPECTED IN THE CUMBERLAND PLATEAU REGION AND EXTREME NORTHEAST MIDDLE TENNESSEE OVERNIGHT... CANADIAN HIGH PRESSURE ACROSS MIDDLE TENNESSEE WILL HELP OVERNIGHT LOW TEMPERATURES FALL INTO THE MID AND UPPER 30S IN THE CUMBERLAND PLATEAU...AND LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. PATCHY FROST IS EXPECTED IN THESE AREAS EARLY SUNDAY MORNING. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:08 PM CDT | Frost Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
Nearby
Frost Advisories in Tennessee, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.